MAUDE Adverse Event Report: SPINAL KINETICS M6-C; ARTIFICIAL CERVICAL DISC

SPINAL KINETICS M6-C; ARTIFICIAL CERVICAL DISC
Model Number 7LL
Medical Device Problem Code Collapse (1099)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 03/07/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Information provided states that patient had an m6-c device implanted at c6/7 and an anterior cervical discectomy and fusion (acdf) at c7/t1.The patient began experiencing pain and discomfort.Radiographic imaging showed the m6-c disc had collapsed.A revision surgery was performed to remove the disc.
 
Additional Manufacturer Narrative
The build lhr for fg 0031-15 h80007988 (b)(4) was examined including the final inspection records and the in-process measurements.There were no relevant ncmrs associated with this lot.The device met the m6-c product specification including the axial stiffness and flexural resistance specifications.Risk management files were reviewed and no new risks have been identified.Rmf 0003 rev 36 line 15 - failure to relieve symptoms including unresolved pain.Rmf 0003 rev 36 line 12.45.- excessive height loss/disc collapse: < 1mm between endplates leading to surgical intervention, with explantation, involving patient with multiple cervical spinal implants.Rmf 0003 rev 36 line 12.75 - device explanted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The build lhr for fg 0031-15 h80007988 (b)(6) was examined including the final inspection records and the in-process measurements.There were no relevant ncmrs associated with this lot.The device met the m6-c product specification including the axial stiffness and flexural resistance specifications.Risk management files were reviewed and no new risks have been identified.Rmf 0003 rev 36 line 15 - failure to relieve symptoms including unresolved pain rmf 0003 rev 36 line 12.45.- excessive height loss/disc collapse: < 1mm between endplates leading to surgical intervention, with explantation, involving patient with multiple cervical spinal implants.Rmf 0003 rev 36 line 12.75 - device explanted.Based on the inspection of the retrieved m6-c, in conjunction with the clinical data, and the provided radiographic images, the device showed clear evidence of in vivo mechanical failure at approximately 9 years post-op.The device had collapsed, the sheath had cleaved, the endplates were no longer attached to each other, the fiber construct and the core were not present.Furthermore, there was evidence of abrasive contact between the endplates.Pre-revision images confirmed the presence of the reported lytic changes (osteolysis), also confirmed through histology.Without interim radiographs, it was not possible to determine the sequelae of events that led to the failure of this pe.

Brand Name
M6-C
Common Device Name
ARTIFICIAL CERVICAL DISC
Manufacturer (Section D)
SPINAL KINETICS
501 mercury drive
sunnyvale CA 94085
Manufacturer (Section G)
SPINAL KINETICS LLC
501 mercury drive
sunnyvale CA
Manufacturer Contact
ehab esmail
501 mercury drive
sunnyvale, CA 94085
MDR Report Key16690546
Report Number3004987282-2023-00009
Device Sequence Number20361498
Product Code MJO
UDI-Device Identifier00812388030087
UDI-Public00812388030087
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P170036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 06/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date06/30/2019
Device Model Number7LL
Device Catalogue NumberCDL-737L
Device Lot NumberH80007988
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/08/2023
Supplement Date Received by Manufacturer03/08/2023
Initial Report FDA Received Date04/06/2023
Supplement Report FDA Received Date06/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient SexFemale
Patient Weight85 KG